| Citation: | Ran Gao, Xia Liu, Li Chen. CODIMENSION-TWO BIFURCATIONS AND CHAOS OF A DISCRETE PREDATOR–PREY SYSTEM WITH ALLEE EFFECT[J]. Journal of Applied Analysis & Computation, 2027, 17(3): 1724-1743. doi: 10.11948/20260161 |
We investigate local codimension-two resonances of the coexistence fixed point in a forward-Euler discretization of a predator–prey model with a sigmoid functional response and an Allee effect. Earlier work established the fixed points and codimension-one period-doubling and Neimark–Sacker bifurcations. Here we derive the spectral locations of the $ 1{:}2 $, $ 1{:}3 $, and $ 1{:}4 $ resonance candidates, state the regular two-parameter unfolding and normal-form nondegeneracy requirements, and compute the corresponding normal-form coefficients. For a representative strong-Allee parameter set, the analytical resonance locations agree with MatContM continuation to the displayed precision. We also separate algebraic existence from biological feasibility under strong and weak Allee effects and clarify the local biological scope of the Euler map. The bifurcation and maximal-Lyapunov-exponent diagrams illustrate the dynamical complexity.
| [1] | M. Ahmidi, K. Mokni and M. Ch-Chaoui, Influence of prey harvesting on the dynamics of a prey–predator system: Multi-parameter bifurcation analysis, Nonlinear Dyn., 2025,113, 31841–31870. doi: 10.1007/s11071-025-11701-3 |
| [2] | S. Akhtar, R. Ahmed, M. Batool, et al., Stability, bifurcation and chaos control of a discretized Leslie prey-predator model, Chaos, Solitons and Fractals, 2021,152, 111345. doi: 10.1016/j.chaos.2021.111345 |
| [3] | H. Benali, et. al., Unveiling complexity: A discrete-time prey-predator model with immigration effects, Iranian Journal of Science, 2025, 49,449–462. doi: 10.1007/s40995-024-01742-5 |
| [4] | P. Chakraborty, et al., Stability and bifurcation analysis of a discrete prey-predator model with sigmoid functional response and Allee efect, Rendiconti del Circolo Matematico di Palermo Series 2, 2021, 70,253–273. doi: 10.1007/s12215-020-00495-5 |
| [5] | Q. Chen, Z. Teng and F. Wang, Fold-flip and strong resonance bifurcations of a discrete-time mosquito model, Chaos, Solitons and Fractals, 2021,144, 110704. doi: 10.1016/j.chaos.2021.110704 |
| [6] | L. Cheng and H. Cao, Bifurcation analysis of a discrete-time ratio-dependent predator-prey model with Allee Effect, Commun. Nonlinear Sci. Numer. Simulat., 2016, 38,288–302. doi: 10.1016/j.cnsns.2016.02.038 |
| [7] | S. Das, A. N. Chattrjee and S. Rana, Complex dynamics of a discrete time one prey two predator system with prey refuge, Int. J. Appl. Comput. Math., 2025, 11, 86. doi: 10.1007/s40819-025-01896-9 |
| [8] | Q. Din, Complexity and chaos control in a discrete-time prey-predator model, Commun. Nonlinear Sci. Numer. Simulat., 2017, 49,113–134. doi: 10.1016/j.cnsns.2017.01.025 |
| [9] | D. Hu and H. Cao, Bifurcation and chaos in a discrete-time predator-prey system of Holling and Leslie type, Commun. Nonlinear Sci. Numer. Simulat., 2015, 22,702–715. doi: 10.1016/j.cnsns.2014.09.010 |
| [10] | C. Arancibia-Ibarra and J. Flores, Dynamics of a Leslie-Gower predator-prey model with Holling type Ⅱ functional response, Allee effect and a generalist predator, Mathematics and Computers in Simulation, 2021,188, 1–22. |
| [11] | M. A. Khan and Q. Din, Codimension-two bifurcation in a class of a ciscrete-time predator-prey interaction with cannibalism, Qualitative Theory of Dynamical Systems, 2025, 24, 67. doi: 10.1007/s12346-025-01235-9 |
| [12] | Y. A. Kuznetsov, Elements of Applied Bifurcation Theory, vol. 112, 3rd edn, Springer, New York, 2004. |
| [13] | Y. A. Kuznetsov and H. G. E. Meijer, Numerical normal forms for codim 2 bifurcations of fixed points with at most two critical eigenvalues, SIAM J. Sci. Comput., 2005, 26(6), 1932–1954. doi: 10.1137/030601508 |
| [14] | X. Liu and D. Xiao, Complex dynamic behaviors of discrete-time predator-prey system, Chaos, Solitons and Fractals, 2007, 32, 80–94. doi: 10.1016/j.chaos.2005.10.081 |
| [15] | K. Mokni, H. Ben Ali, B. Ghosh and M. Ch-Chaoui, Nonlinear dynamics of a Darwinian Ricker system with strong Allee effect and immigration, Math. Comput. Simul., 2025,229,789–813. doi: 10.1016/j.matcom.2024.10.017 |
| [16] | K. Mokni and M. Ch-Chaoui, Resonant bifurcations and complex dynamics in a coupled logistic prey–predator map with proportional immigration, Chaos, 2026, 36, 063118. doi: 10.1063/5.0330765 |
| [17] | K. Mokni and M. Ch-Chaoui, Dynamics and bifurcation analysis of a discrete-time prey-predator model with ratio-dependent Holling type Ⅲ response and strong Allee effect, International Jouranl of Biomathematics, 2026, 2650061. |
| [18] | H. Mouhsine, et al., Dynamicsunveiled: Investigating bifurcations and the strong Allee effect in a discrete-time prey-predator system, International Journal of Dynamics and Control, 2025, 13,324. doi: 10.1007/s40435-025-01834-z |
| [19] | S. Al-Nassir, Dynamic analysis of a harvested fractional-order biological system with its discretization, Chaos, Solitons and Fractals, 2021,152, 111308. doi: 10.1016/j.chaos.2021.111308 |
| [20] | A. Rojas-Palma and E. Gonzalez-Olivares, Optimal harvesting in a predator-prey model with Allee efect and sigmoid functional response, Appl. Math. Model., 2012, 36(5), 1864–1874. doi: 10.1016/j.apm.2011.07.081 |
| [21] | H. Rouah, Bifurcation analysis of a nonlinear discrete prey-predator system, Rendiconti del Circolo Matematico di Palermo Series 2, 2026, 75, 94. doi: 10.1007/s12215-026-01411-z |
| [22] | P. K. Santra and G. S. Mahapatra, Dynamical study of discrete prey-predator system incorporating proportional prey refuge with interval parameters, Appl. Math. J. Chinese Univ., 2025, 40(2), 276–296. doi: 10.1007/s11766-025-3856-2 |
| [23] | A. Singh and P. Deolia, Dynamical analysis and chaos control in discrete-time prey-predator model, Commun. Nonlinear Sci. Numer. Simulat., 2020, 90, 105313. doi: 10.1016/j.cnsns.2020.105313 |
| [24] | K. Vishwakarma and M. Sen, Role of Allee effect in prey and hunting cooperation in a generalist predator, Mathematics and Computers in Simulation, 2021,190,622–640. doi: 10.1016/j.matcom.2021.05.023 |
| [25] | L. Zhang, et al., Dynamic complexities in a discrete predator-prey system with lower critical point for the prey, Mathematics and Computers in Simulation, 2014,105,119–131. doi: 10.1016/j.matcom.2014.04.010 |
| [26] | L. Zhang, C. Zhang and Z. He, Codimension-one and codimension-two bifurcations of a discrete predator-prey system with strong Allee effect, Mathematics and Computers in Simulation, 2019,162,155–178. doi: 10.1016/j.matcom.2019.01.006 |
Numerical sign classification of the feasible fixed point
The bifurcation curves of
The bifurcation curves of
The bifurcation curves of
The bifurcation curves of
Strong Allee effect: Prey bifurcation diagram (left) and maximal Lyapunov exponent (right) versus
Strong Allee effect: Prey bifurcation diagram (left) and maximal Lyapunov exponent (right) versus
Weak Allee effect: Prey bifurcation diagram (left) and maximal Lyapunov exponent (right) versus
Bifurcation diagram (left) and maximal Lyapunov exponent (right) as the Allee parameter